New to the site


#1

hi,  My partner has been suffering from parkinsons for some time.  He has early onset Parkinsons for the last 10 years.  In the beginning the medications seemed to work and he was able to lead a pretty normal exisitance.  But we have now hit a bit of a brick wall.  For some time he has now been suffering from a great deal of pain within the chest area.  There have been many suggestions on how this may be coming from Parkinsons but none of the medication seems to be able to clear it.  The only things seems to be diazepan.  I would like to know if anyone else has heard of this area being a reflection of the parkinsons symptoms or if this is an unrelated dimension to his illness.  the pain attached around the check area and he describes it as if someone had a belt around that area and they were tightening it up bit by bit until the pain is so unbearable that he thinks he may pass out or have a heart attack.  if anyone can shed light on this we would be very grateful.  in addition we have recently been experiences a great deal of medidation misses.  ie he take the medication but it does not appear to do anything to any of the parkingsons symptoms of tremors and or rigidity. I would also like to know if when then medication criteria is changes from one kind of dose to another, how long this should be continued or tried for before giving up if it does not work.  

any information and or support would be truely welcome. 

many thanks 

Maxi21


#2

Hi

I'm also at the 10 year stage but have not experienced or heard of chest pains related to PD.

Certainly, there have been periods of meds not being effective that I have found are sometimes down to eating protein within an hour before taking meds.  Maybe your PD nurse can suggest better timings linked to anticipated extra activity or exercise.

I'd get the chest pains checked out soon, if only to see if they could be severe heartburn due to mixing meds with food at the wrong time.

Hope you find the answer soon. 

 


#3

Just found this on the Parkinson's Disease Foundation website

 

Myth/Misconception

You can blame PD for everything.  It is easy for you — and for your doctors — to blame PD every time that you are not feeling well.

Reality

Certain symptoms should never be attributed to PD.  Fever, for example, is not a symptom of PD, and usually means an infection.  Headache, vision loss, vertigo, loss of sensation, loss of muscle strength and chest pain are not symptoms of PD.

Secret

Your doctor should rule out other causes for your symptoms.  Sudden-onset symptoms — such as chest pain, shortness of breath, weakness, difficulty with speech, or vertigo — warrant immediate medical attention to rule out a medical emergency.

 

Full page at http://www.pdf.org/winter10_parkinsons_misconceptions_myths


#4

Even more reason to seek medical advice


http://familydoctor.org/familydoctor/en/health-tools/search-by-symptom/chest-pain-acute.html


#5

what drugs is he taking


#6

lots of drugs 

0800 hours 200 mg leva dopa

rinetidine, requip xl. 

1200 hours 200 mg leva dopa

1500 hours 150 mg leva dopa

1800 hours 150 mg leva dopa

2100 hours 150 mg leva dopa

 

no way of keeping any pattern of functioning going. 

chest pains have been checked out by many doctors in various tests

stomach and throat been checked out  also 

any ideas of what can be done to help 

 


#7

rinetidine do you mean ranitidine for ulcers

if so might be worth asking gp for an alternative as it can cause pneumonia symptoms according to manufacturers list of side effects

also ive known single doses of levodopa over 150mg cause probs like dyskinesia and dystonia

might be worth discussing reducing dose and altering timings

L


#8

If anyone takes Stalevo and has chest pains discuss with a medical professional as it is a side effect.